Jump to content
Important Survey - Please Participate ×

Low Dose Bromazepam Taper. History of other substance abuse.


Recommended Posts

[Bl...]
Posted (edited)

Hello everyone, 

Thank you for all the efforts and patience you spent in making this beautiful community. English isn’t my first language, so I apologize in advance. 
 

I am a 34 male. No chronic medical illness (other than obesity). 
 

I don’t want to waste your time, so I will provide two versions of my story, and my question is at the very bottom :

 

Short version: 

I’ve been on bromazepam daily for 9 months. I was put on them for sleep and anxiety during acute withdrawal from other substance (details in long version), and during mother’s cancer diagnosis and eventual death. I used 3 mg once daily for 3 months. Then 1.5 mg once daily for 5 months. And Finally 0.75 mg daily this very last month. Didn’t have bad symptoms, mostly mild to moderate anxiety, mild insomnia and continuous loud tinnitus and random muscle twitches. I was also prescribed Eszopiclone 3 mg which I used every night for 7-8 months and slowly tapered and quit about a month ago. 

 

Long version:

I was deeply addicted to Phenibut at 4.5 gpd for four years. Tapered that for 4-5 months and completely quit about 2 months ago. Tapering was extremely uncomfortable with severe insomnia, panic attacks and anxiety. DP and DR were also present almost throughout the last 6 months. I feel I am about 75% back to normal now. My past history also includes a 3 month GBL abuse (started after mother’s diagnosis), and almost a one year heavy Gabapentin abuse (2020-2021) at doses of 2400-3000 mg daily! All of these were on top of my phenibut habit.

 

I am currently also on Seroquel 50 mg for sleep (5 months) and about 10-15 gpd Kratom (about 3 years, went up to 28 gpd at some point). 
 

as you can see, I am trying to take back control of my life. I feel like now getting rid of the benzo is the top priority, and hopefully after that I will start tapering the kratom and seroquel (in this order). 
 

Question: 

How should I proceed with my benzo taper? Is it reasonable to jump off my current dose (equivalent to 1.25 diazepam or so) or should I try to go to half that dose (or even taking it every other day instead of daily)? I feel like I am pushing too hard with quitting all these substances during one year, but also I am afraid I am causing more harm by dragging this on… 

 

sorry for the long, poorly written post. I am happy to go into any details needed (if I didn’t bore you enough already). Thanks in advance.

Edited by [Bl...]
Spelling and grammar
Link to comment
Share on other sites

[Br...]

Hello @[Bl...] and welcome to BenzoBuddies!

I see you're very committed to getting off benzos and we'll be glad to help you.  By the way, no need to apologize for your writing in English - it's very good!  

It looks like you've quit several meds over the past year.  I think your instincts that you are pushing too hard and going to fast are correct.  In my opinion you need to slow down to allow your system to make adjustments and recover from the tapers you've done so far before you start to taper off Bromazepam.  I understand it's a relatively low dose but please don't underestimate how powerful these meds are.  I would give yourself at least a few more months before starting to taper.

What do you think?

  • Like 1
Link to comment
Share on other sites

[Bl...]

Thank you so much for responding and for your kind words. 
 

To be honest I feel tired! The last 9 months with all the family events and the constant tapering and withdrawals took a lot out of me, so slowing down a little makes a lot of sense. I just can’t shake the feeling that I am carrying a time bomb (the bromazepam) that may explode any second and make quitting almost impossible. I am not in a real hurry and have more than 80 days supply at my current dose (my script is for 6 mg bid, so I am currently on 1/8th of it). 
 

Do you think another month on my current dose won’t make further tapering much worse? 
 

Thank you again. I really appreciate it.

Link to comment
Share on other sites

[Br...]

I can imagine you're tired! You've been through a lot with the loss of your mother - it's one of the hardest things a person can go through.  And dealing with tapering and withdrawal on top of everything else - I don't think any of us signed up for this when we first took these pills.

You've been taking the bromazepam for 9 months, correct?  In my opinion it won't significantly affect your taper to wait a few more months.  When you do start tapering, it will be important that you have a sufficient supply of pills to taper carefully and gradually.  We typically suggest making cuts of no more than 5-10% of your most recent dose every 14 days or longer.  We strongly encourage members to slow down and/or make smaller cuts if you start to feel rough withdrawal symptoms.  It's important to remain flexible and adjust your taper rate depending on how you're feeling.  It's the best way we know of to keep your symptoms as manageable as possible during your taper.

 

  • Like 1
Link to comment
Share on other sites

[Bl...]

Got it. Thanks a lot for your time and your help. I will stay at my current dose till I feel better before resuming the taper. 

  • Like 1
Link to comment
Share on other sites

[Br...]

Please keep us posted and feel free to ask questions-

  • Like 1
Link to comment
Share on other sites

  • 2 weeks later...
[Bl...]
Posted (edited)

Hi everyone. I don't really know how the forum works, so I'm not sure if it's OK to post an update on my original post or start a new one. I apologize if bringing an old post back up is not following proper etiquette. 

 

I went down from 0.75 mg bromazepam to 0.4 mg (more like 0.38 mg as I split my previous dose in half). I am in day 12 in this new dose and feeling mostly fine (with the occasional random bad day of feeling very weird, anxious and shaky. A total of 4 days spread throughout these 12 days). This is equivalent to 0.6-0.7 mg diazepam. 

 

- I want to try shaving off a little off my dose to be on the equivalent of 0.5 mg diazepam. After that, do you guys think I should jump off? How important are the further drops below 0.5 mg diazepam?

- Alternatively, do you think that trying an alternate day dosing is any good? I mean as a way of testing the water before ultimately stopping. Bromazepam is relatively short acting (10-20 hs half life). I've maintained a once daily dose since the very beginning. 

 

Thanks in advance, I really appreciate all your help and support.

Edited by [Bl...]
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...